Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 48, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 5, 2018, 11:18 AM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 6, 2018, 9:41 PM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2018, 11:18 AM CDT (16:18 UTC)
- In effect from
- Apr 6, 2018, 9:41 PM CDT
- Expired
- Apr 9, 2018, 1:00 PM CDT
- In force
- 63 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
553
WGUS44 KJAN 051618
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1118 AM CDT Thu Apr 5 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. 48 hours of forecast rainfall is used for
all rivers today.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-062218-
/O.NEW.KJAN.FL.W.0048.180408T1800Z-180409T1800Z/
/YWGM6.1.ER.180408T1800Z.180409T0000Z.180409T0600Z.NO/
1118 AM CDT Thu Apr 5 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Yalobusha At Whaley
* from Sunday afternoon to Monday afternoon.
* At 10:00 AM Thursday the stage was 20.0 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...Heavy rainfall tomorrow will produce a crest of
21 feet on Sunday evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Yalobusha River
Whaley 21 20.0 Thu 10 AM 20.1 20.2 20.9 21.0 07 PM 04/08
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$8 follow-up statements
249
WGUS84 KJAN 060049
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
749 PM CDT Thu Apr 5 2018
...The Flood Warning continues for the following rivers in
Mississippi..
Yalobusha At Whaley affecting Carroll and Leflore Counties
Yazoo River At Yazoo City affecting Yazoo County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River, and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-070649-
/O.CON.KJAN.FL.W.0048.180408T1800Z-180409T1800Z/
/YWGM6.1.ER.180408T1800Z.180408T1800Z.180409T0600Z.NO/
749 PM CDT Thu Apr 5 2018
The Flood Warning continues for
The Yalobusha At Whaley
* from Sunday afternoon to Monday afternoon.
* At 7:00 PM Thursday the stage was 20.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Sunday afternoon.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Yalobusha River
Whaley 21 20.0 Thu 07 PM 20.1 20.2 20.9 21.0 07 PM 04/08
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-070648-
/O.CON.KJAN.FL.W.0021.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.180225T0904Z.180318T1600Z.000000T0000Z.NO/
749 PM CDT Thu Apr 5 2018
The Flood Warning continues for
The Yazoo River At Yazoo City
* until further notice.
* At 7:00 PM Thursday the stage was 31.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will fall over the next 24 hours or so before
heavy rainfall on Friday evening produces a crest of 32.5 feet
on Tuesday morning.
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land
is occurring outside the levee protection system.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Lower Yazoo River
Yazoo City 29 31.3 Thu 07 PM 31.1 31.2 31.6 32.5 01 AM 04/10
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$815
WGUS84 KJAN 061553
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1053 AM CDT Fri Apr 6 2018
...The Flood Warning continues for the following rivers in
Mississippi..
Yalobusha At Whaley affecting Carroll and Leflore Counties
Yazoo River At Yazoo City affecting Yazoo County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-072153-
/O.CON.KJAN.FL.W.0048.180408T1800Z-180409T1800Z/
/YWGM6.1.ER.180408T1800Z.180408T1800Z.180409T0600Z.NO/
1053 AM CDT Fri Apr 6 2018
The Flood Warning continues for
The Yalobusha At Whaley
* from Sunday afternoon to Monday afternoon.
* At 10:00 AM Friday the stage was 20.1 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Sunday afternoon.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Yalobusha River
Whaley 21 20.1 Fri 10 AM 20.2 20.8 20.9 21.0 01 AM 04/09
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-072152-
/O.CON.KJAN.FL.W.0021.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.180225T0904Z.180318T1600Z.000000T0000Z.NO/
1053 AM CDT Fri Apr 6 2018
The Flood Warning continues for
The Yazoo River At Yazoo City
* until further notice.
* At 10:00 AM Friday the stage was 31.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will fall through late this afternoon and
then begin rising to near 32.5 feet by early Tuesday morning.
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land
is occurring outside the levee protection system.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Lower Yazoo River
Yazoo City 29 31.2 Fri 10 AM 31.0 31.2 31.7 32.5 01 AM 04/10
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$997
WGUS84 KJAN 070248
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
948 PM CDT Fri Apr 6 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-080848-
/O.EXT.KJAN.FL.W.0048.180407T0241Z-180412T0900Z/
/YWGM6.1.ER.180407T0052Z.180408T1200Z.180411T2100Z.NO/
948 PM CDT Fri Apr 6 2018
...Flood Warning extended until late Wednesday night...
The Flood Warning continues for
The Yalobusha At Whaley
* from this evening to late Wednesday night.
* At 9:00 PM Friday the stage was 21.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue rising to near 23.5 feet early
Sunday morning.
* Impact...At 24.0 feet...Widespread flooding of agricultural land is
occurring.
* Impact...At 23.0 feet...Minor flooding of lowland and agricultural
land is occurring.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Yalobusha River
Whaley 21 21.2 Fri 09 PM 22.1 23.5 23.2 23.5 07 AM 04/08
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
NF013
WGUS84 KJAN 071607
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1107 AM CDT Sat Apr 7 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
Big Sunflower River Near Anguilla affecting Sharkey County
...The Flood Warning continues for the following rivers in
Mississippi..
Yazoo River At Yazoo City affecting Yazoo County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-082207-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-180411T0959Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180410T2159Z.NO/
1107 AM CDT Sat Apr 7 2018
The Flood Warning continues for
The Yalobusha At Whaley
* until late Tuesday night.
* At 10:00 AM Saturday the stage was 21.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue rising to near 23.5 feet just
after midnight tonight.
* Impact...At 24.0 feet...Widespread flooding of agricultural land is
occurring.
* Impact...At 23.0 feet...Minor flooding of lowland and agricultural
land is occurring.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Yalobusha River
Whaley 21 21.8 Sat 10 AM 23.5 22.8 21.5 23.5 01 AM 04/08
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-082206-
/O.CON.KJAN.FL.W.0021.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.180225T0904Z.180318T1600Z.000000T0000Z.NO/
1107 AM CDT Sat Apr 7 2018
The Flood Warning continues for
The Yazoo River At Yazoo City
* until further notice.
* At 10:00 AM Saturday the stage was 32.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue rising to near 33.5 feet early
Tuesday afternoon.
* Impact...At 34.0 feet...Minor flooding of mostly agricultural land
is occurring outside levee protection system.
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land
is occurring outside the levee protection system.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Lower Yazoo River
Yazoo City 29 32.9 Sat 10 AM 32.1 32.5 33.4 33.5 01 PM 04/10
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$
MSC125-082206-
/O.EXT.KJAN.FL.W.0052.180410T0000Z-180411T0600Z/
/ANGM6.1.ER.180410T0000Z.180410T0000Z.180410T1800Z.NO/
1107 AM CDT Sat Apr 7 2018
...Flood Warning extended until late Tuesday night...
The Flood Warning continues for
The Big Sunflower River Near Anguilla
* from Monday evening to late Tuesday night.
* At 10:00 AM Saturday the stage was 44.4 feet.
* Flood stage is 45.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
evening.
* Impact...At 45.0 feet...Minor flooding is occurring along the State
Highway 14 bridge.
* Impact...At 40.0 feet...Several hundred acres of farm and
agricultural land are inundated near the State Highway 14 bridge.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Big Sunflower River
Anguilla 45 44.4 Sat 10 AM 44.6 44.9 45.0 45.0 07 PM 04/09
&&
LAT...LON 3255 9079 3294 9084 3324 9081 3324 9064
3293 9067 3262 9073
$$279
WGUS84 KJAN 080226
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
926 PM CDT Sat Apr 7 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-090826-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-180411T0600Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180410T1800Z.NO/
926 PM CDT Sat Apr 7 2018
The Flood Warning continues for
The Yalobusha At Whaley
* until late Tuesday night.
* At 9:00 PM Saturday the stage was 21.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue rising to near 22.0 feet
tomorrow morning. The river is forecast to fall below minor flood
stage Tuesday evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Yalobusha River
Whaley 21 21.9 Sat 09 PM 22.0 21.5 21.1 22.0 07 AM 04/08
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
NF515
WGUS84 KJAN 081448
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
948 AM CDT Sun Apr 8 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
Big Sunflower River Near Anguilla affecting Sharkey County
Yazoo River At Yazoo City affecting Yazoo County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-091559-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-180409T1559Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180409T0359Z.NO/
948 AM CDT Sun Apr 8 2018
The Flood Warning continues for
The Yalobusha At Whaley
* until Monday morning.
* At 9:00 AM Sunday the stage was 21.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage tonight.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Yalobusha River
Whaley 21 21.7 Sun 09 AM 20.5 19.3 18.5 Falling
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-092047-
/O.CON.KJAN.FL.W.0021.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.180225T0904Z.180318T1600Z.000000T0000Z.NO/
948 AM CDT Sun Apr 8 2018
The Flood Warning continues for
The Yazoo River At Yazoo City
* until further notice.
* At 9:00 AM Sunday the stage was 32.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue rising to near 33.5 feet early
Tuesday afternoon.
* Impact...At 33.0 feet...Minor flooding of mostly agricultural land
is occurring outside the levee protection system.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Lower Yazoo River
Yazoo City 29 32.3 Sun 09 AM 32.6 33.3 33.2 33.5 01 PM 04/10
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$
MSC125-092047-
/O.EXT.KJAN.FL.W.0052.180413T0000Z-000000T0000Z/
/ANGM6.1.ER.180413T0000Z.180413T0000Z.000000T0000Z.NO/
948 AM CDT Sun Apr 8 2018
...Flood Warning extended until further notice...
The Flood Warning continues for
The Big Sunflower River Near Anguilla
* from Thursday evening until further notice.
* At 9:00 AM Sunday the stage was 44.4 feet.
* Flood stage is 45.0 feet.
* Forecast...The river is expected to rise to near flood stage
Thursday evening.
* Impact...At 45.0 feet...Minor flooding is occurring along the State
Highway 14 bridge.
* Impact...At 40.0 feet...Several hundred acres of farm and
agricultural land are inundated near the State Highway 14 bridge.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Big Sunflower River
Anguilla 45 44.4 Sun 09 AM 44.4 44.5 44.7 45.0 01 AM 04/13
&&
LAT...LON 3255 9079 3294 9084 3324 9081 3324 9064
3293 9067 3262 9073
$$830
WGUS84 KJAN 090210
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
910 PM CDT Sun Apr 8 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-091349-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-180409T1349Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180409T0149Z.NO/
910 PM CDT Sun Apr 8 2018
The Flood Warning continues for
The Yalobusha At Whaley
* until Monday morning.
* At 8:00 PM Sunday the stage was 21.0 feet.
* Minor flooding is occurring.
* Flood stage is 21.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage this evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Yalobusha River
Whaley 21 21.0 Sun 08 PM 20.5 19.3 18.5 Slow Fall
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$096
WGUS84 KJAN 090247
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
947 PM CDT Sun Apr 8 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur over the next 24 hours.
&&
MSC015-083-090317-
/O.CAN.KJAN.FL.W.0048.000000T0000Z-180409T1349Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180409T0115Z.NO/
947 PM CDT Sun Apr 8 2018
The Flood Warning is cancelled for
The Yalobusha At Whaley.
* At 9:00 PM Sunday the stage was 20.9 feet and falling.
* The river fell below flood stage at 8:15 PM Sunday.
* Flood stage is 21 feet.
* Forecast...The river will fall below 19 feet by Wednesday.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Yalobusha River
Whaley 21 20.9 Sun 9 PM 20.5 19.3 18.5 Falling
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
DLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 5, 9:38 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 5, 9:38 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 938 AM CDT Thu Apr 5 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... After a cold morning, temperatures are rising on track to hit highs near 70 degrees this afternoon. Surface high pressure will shift off to the east today. Moisture will gradually be increasing through the day with mid to high level clouds increasing from the west to east as well. Winds will be generally light and out of the east to southeast today. Did not need any big changes to the forecast for this update. /10/ Prior discussion below: Today and Tonight...High pressure at the surface will shift east of the forecast area through the period, with winds gradually becoming more southerly in the process. While aloft, flow across the region will become more zonal. The subtle increase in moisture will result in slightly warmer conditions today, despite the chilly start to the day, as highs range from the middle 60s to lower 70s under mostly sunny skies. Tonight, moisture continues to increase across the region at the surface and aloft. A couple of fast moving disturbances embedded in zonal flow aloft, will also trek east through the region during this time. This will result in both an increase in clouds through the period, along with increasing chances for showers, and perhaps an isolated storm, across locations north of the Interstate 20 corridor, namely the Delta region. Much of the CWA however, will remain dry overnight. Lows Thursday night will range from the middle 40s over the eastern half of the forecast area, to the middle 50s over areas along and west of the Mississippi River. /19/ Friday through Wednesday...Relatively flat northwesterly mid level flow will be in place at the beginning of the period. Although low level flow will already be southerly, the cool airmass, currently over the area, will yet to have moved east. To the immediate west of the forecast area, isentropic ascent overtop of retreating airmass will have allowed for elevated convection to form over the ArkLaTex region. Further to the north, a shallow, but strong cold front will be spreading southeast from the Plains/mid MS valley. A warm front looks to rapidly develop over LA later Friday morning as the warm sector rapidly surges north in stiffening low level winds. Isentropic forcing overtop the warm front will allow widespread convective area to develop over north/northwest portions of the forecast area which will be enhanced by proximal coupled jet structure aloft. Rainfall amounts in these areas may reach 2-3 inches before frontal boundary arrives from the north Friday night. As the warm sector surges into the ArkLaMiss Friday afternoon, CAM guidance is indicating scattered supercellular structures developing where very large hail and damaging winds will be possible, given steep mid level lapse rates and deep shear in place. Could also see some tornado potential, most optimized near the warm frontal boundary as it moves through northeast LA/western MS during the afternoon. As the strong cold front slams into the moist/unstable/sheared environment during the evening, the damaging wind mode will become dominant as a QLCS will likely form along the fast moving front. Convection looks to wane after midnight with the loss of heating. The cold airmass in place looks to promote a widespread frost over much of the area Saturday night under clear skies and calming wind. There may also be some brief freeze potential over far northeast sections by early Sunday morning. /26/ && .AVIATION... 12Z TAF discussion: VFR flight categories will continue to persist at TAF sites across the area over the next 24 hours. Winds will gradually become more southeasterly through the course of the day and sustained between 5- 10 knots. These will then become more southerly overnight, while decreasing to 3-5 knots. Some high clouds will begin moving into the area, especially along the Highway 82 corridor, through the afternoon. Then overnight, mid and high clouds will become more prevalent areawide. Some small chances for rain will exist north of Interstate 20, namely across the Delta region, towards day break Friday morning. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 50 76 49 / 0 10 53 75 Meridian 70 45 76 55 / 0 8 32 79 Vicksburg 71 53 76 47 / 0 13 64 76 Hattiesburg 71 47 77 60 / 0 4 19 62 Natchez 72 53 78 51 / 0 9 61 75 Greenville 66 53 71 41 / 1 28 83 81 Greenwood 68 52 71 42 / 0 22 80 84 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 10
Hazardous weather outlook, Apr 5, 4:50 AM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 450 AM CDT Thu Apr 5 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 450 AM CDT Thu Apr 5 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms will be possible over the region Friday afternoon into Friday night. Very large hail and damaging winds will be the primary threats, although a few tornadoes will be possible as well. Heavy rainfall looks to develop Friday north of a Bastrop Louisiana, Yazoo City, Eupora Mississippi line where two to three inches will be common. These amounts may cause flash flooding concerns, especially where rivers are already high from previous rainfall. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday through Friday night. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:09 AM CDT | River Flood Warning | JAN | Attala, Holmes | 16 days |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.